Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 152, NWS Memphis, TN

June 26, 2000Fayette County, Hardeman County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jun 26, 2000, 3:28 PM CDT for Fayette County, Hardeman County, Tennessee. It was in force for 62 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 26, 2000, 3:28 PM CDT (20:28 UTC)
Expired
Jun 26, 2000, 4:30 PM CDT
In force
62 min
Issued by
NWS Memphis, TN
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Fayette County, TN, Hardeman County, TN

What was reported inside it

TimeReportWhereRemark
Jun 26, 3:40 PM CDTThunderstorm WindBolivar, TNNumerous trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 8.5 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2000-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1058 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2000-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1058 J/kg
Mixed-layer CIN
-84 J/kg
Mixed-layer LCL
1117 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
21 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 262032
SVRMEM
TNC047-069-262130-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
328 PM CDT MON JUN 26 2000

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE
  NORTHERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE

* UNTIL 430 PM CDT

* AT 320 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM 6
  MILES SOUTHWEST OF WHITEVILLE...MOVING NORTHEAST AT 25 MPH.

  
* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WHITEVILLE AROUND 330 PM CDT
  BOLIVAR AROUND 340 PM CDT
  CLOVERPORT...TOONE AROUND 350 PM CDT

.DAMAGING WINDS...LARGE HAIL AND HE0AVY RAIN ARE LIKELY WITH THIS
STORM. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3534 8936 3511 8925 3529 8881 3545 8898

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:20 PM CDT, 8 minutes earlier.

Area forecast discussion, Jun 26, 3:20 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
320 PM CDT MON JUN 26 2000

HEALTHY ROUND OF TRWS DEVELOPED THIS AFTERNOON AND SOME JUST GETTING
SEVERE AT THIS TIME. LUKING FOR ACTIVITIY TO CONTINUE THIS EVE AND
EVEN MORE TO COME AFTER MIDNIGHT. FRONT NOT TO MOVE VERY FAST...SO
MORE TRWS TMR NIGHT AND WED. PW TO STAY HIGH...ALLOWING ANY SORT OF
LIFT TO PRODUCE CHANCE TRW.

KEPT TEMPS CLOSE TO NGM.

.MEM...NONE.

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:39 PM CDTSevere Thunderstorm WarningMEGCarroll, Henderson66 min
Jun 26, 4:39 PM CDTSevere Thunderstorm WarningMEGDecatur51 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.